MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ultrasonic core broke.An ekosonic kit 135cm 50cm tz was selected for use to treat deep vein thrombosis (dvt).The ekos infusion catheter was advanced into place without any issues.The ultrasonic inner core was advanced into the infusion catheter, however, it would only advance approximately two thirds of the way into the catheter.It was removed and flushed.A standard.035 guidewire was advanced to check for any obstructions; none were found.Fluoroscopy showed no signs of any kinks in the catheter.The ultrasonic inner core was advanced again, and became stuck.When it was attempted to be removed, it broke inside the catheter.The entire catheter including the broken component were successfully removed.Another catheter was selected for use to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) med center.Device eval by mfr: the ultrasonic core and the infusion catheter were returned for investigation.The device was inspected for any damage or irregularities.The infusion catheter had kinks 4mm, 60.3 cm, 62.3 cm and 121.2 cm from the strain relief.The od (outer diameter) ring gage test of the infusion catheter failed 62.3 cm from the distal end of the strain relief due to the kink in the catheter.Accordion damage (severe multiple kinks) was found under the strain relief.The usc was returned in 2 pieces with 1 piece still stuck in the ic.The available section of the usc measured 90.0 cm from the luer barb to the separation.Kinking was noted along the entire body of the usc.The additional section of the usc was noted still in the ic and measured 50 cm from the strain relief of the ic.The complaint of a break was confirmed.
 
Event or Problem Description

Brand Name
EKOSONIC KIT 135CM 50CM TZ
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13592624
Report Number2134265-2022-01568
Device Sequence Number5913123
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035024135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown